MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE; CHPV

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE; CHPV
Catalog Number 823164
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that after implantation of a hakim valve (id 823164) during procedure, cerebrospinal fluid (csf) did not flow out.The valve was replaced, and the flow occurred without any issues after the replacement.The event happened before implantation site closure, no patient injury reported; however, the event led to 30 minutes surgical delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823164) was returned for evaluation.Device history record (dhr) - the product code 82-3164 with lot 7204544, conformed to the specifications when released to stock.Failure analysis ¿ the position of the cam when valve was received was on setting 70 mmh2o.The valve was visually inspected; no defect was noted.The valve passed the test for programming, occlusion, reflux and pressure.The valve was leak tested; no leak was noted.The valve functions.Root cause analysis - the root cause is undetermined and was unable to be confirmed in the complaint evaluation.However, the possible root cause for the issue reported by the customer can be due to the presence of air bubbles who can reduce the cross-sectional area of the flow path, increase system resistance, and impede the flow of fluid through the system during testing, as noted in the instruction for use (ifu).

Brand Name
PROG VALVE INLINE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20694709
Report Number3013886523-2024-00359
Device Sequence Number6471199
Product Code JXG
UDI-Device Identifier10381780519249
UDI-Public(01)10381780519249(17)280331(10)7204544
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823164
Device Lot Number7204544
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown